Alert archive / Missouri / Snow Advisories in 2007

Snow Advisory 3, NWS Springfield, MO

February 4, 20077 counties in Missouri

NWS Springfield, MO issued this snow advisory at Feb 4, 2007, 1:14 AM CST for 7 counties in Missouri. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2007, 1:14 AM CST (07:14 UTC)
Expired
Feb 4, 2007, 6:00 AM CST
In force
5 hr
Issued by
NWS Springfield, MO

Counties Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO, Wright County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KSGF 040714
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 AM CST SUN FEB 4 2007


MOZ082-092-096>098-105-106-041200-
/O.NEW.KSGF.SN.Y.0003.070204T0714Z-070204T1200Z/
TEXAS-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
114 AM CST SUN FEB 4 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW
ADVISORY FOR SOUTH CENTRAL MISSOURI...WHICH IS IN EFFECT UNTIL 6 AM CST
THIS MORNING.

PERIODS OF LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS SOUTH
CENTRAL MISSOURI EARLY THIS MORNING FROM HARTVILLE AND AVA EAST
TO WEST PLAINS...EMINENCE AND ALTON. ADDITIONAL SNOW ACCUMULATIONS
OF ONE TO TWO INCHES ARE LIKELY WITH LOCALIZED AMOUNTS NEAR THREE
INCHES. MANY ROADS HAD BECOME SNOW COVERED AND HAZARDOUS ACROSS
SOUTH CENTRAL MISSOURI INCLUDING HIGHWAYS 60...63 AND 19.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOSTER
2 follow-up statements
000 
WWUS43 KSGF 040959
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CST SUN FEB 4 2007

MOZ082-092-096>098-105-106-041200-
/O.CON.KSGF.SN.Y.0003.000000T0000Z-070204T1200Z/
TEXAS-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
359 AM CST SUN FEB 4 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING FOR SOUTH CENTRAL MISSOURI. 

PERIODS OF LIGHT SNOW AND FLURRIES WILL CONTINUE ACROSS SOUTH
CENTRAL MISSOURI EARLY THIS MORNING. THE SNOW WILL DIMINISH
THROUGH THE PREDAWN HOURS WITH ADDITIONAL ACCUMULATIONS OF LESS
THAN AN INCH. TOTAL STORM ACCUMULATIONS WILL RANGE FROM ONE TO
THREE INCHES WITH LOCALIZED AMOUNTS NEAR 4 INCHES.

MANY ROADS WILL REMAIN SNOW COVERED AND HAZARDOUS THROUGH THE
MORNING COMMUTE ACROSS SOUTH CENTRAL MISSOURI INCLUDING HIGHWAYS
60...63 AND 19.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOSTER
000 
WWUS43 KSGF 041205
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
605 AM CST SUN FEB 4 2007


MOZ082-092-096>098-105-106-041315-
/O.EXP.KSGF.SN.Y.0003.000000T0000Z-070204T1200Z/
TEXAS-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...MOUNTAIN GROVE...
MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
605 AM CST SUN FEB 4 2007

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THE SNOW HAD ENDED ACROSS SOUTH CENTRAL MISSOURI EARLY THIS
MORNING. TOTAL STORM ACCUMULATIONS SINCE LAST EVENING RANGED FROM
ONE TO THREE INCHES WITH LOCAL AMOUNTS UP TO FOUR INCHES IN HOWELL
AND OREGON COUNTIES. ALTHOUGH THE SNOW HAD ENDED...ROADS WILL
REMAIN SNOW COVERED AND HAZARDOUS THIS MORNING ACROSS SOUTH
CENTRAL MISSOURI.

$$

FOSTER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Feb 3, 10:59 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 3, 10:59 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CST SAT FEB 3 2007

.DISCUSSION...

A LONG WAVE TROUGH OF LOW PRESSURE WILL CONTINUE TO RESIDE OVER
EASTERN NORTH AMERICA THROUGH ALL OF NEXT WEEK. MAIN FORECAST FOCUS
WAS ON PRECIPITATION CHANCES AS SEVERAL WEAK DISTURBANCES CROSS THE
REGION. OTHER FOCUS WAS ON HOW COLD TEMPERATURES WILL BE...AND ANY
POSSIBLE MODERATION NEXT WEEK.

A WEAK UPPER LEVEL SHORT WAVE TROUGH WILL PASS THROUGH THE REGION
TONIGHT AS A CYCLONIC NORTHWESTERLY FLOW CONTINUES. ISENTROPIC LIFT
IN THE LOWER LEVELS WILL PRODUCE A FEW FLURRIES ACROSS THE OZARKS
THIS EVENING. SLIGHTLY BETTER LIFT OVER SOUTH CENTRAL MISSOURI WILL
BE ENOUGH FOR PERHAPS SOME LIGHT SNOW. HAVE GONE SLIGHTLY BELOW
GUIDANCE FOR LOWS WITH LIGHT WINDS AND CLEARING SKIES EXPECTED LATE
TONIGHT.

ONLY A SLIGHT CHANGE IN THE PATTERN IS THEN EXPECTED THROUGH THE
UPCOMING WEEK. SOME OF THE GLOBAL MODELS HAVE BEEN HINTING AT THE
TROUGH LOSING SOME AMPLITUDE WHILE SHIFTING FARTHER EAST. THIS MAY
BE PARTIALLY TRUE AS A PACIFIC JET TRIES TO UNDERCUT A WESTERN
NORTH AMERICA RIDGE. DO NOT SEE ENOUGH THERE TO SNAP THE REGION OUT
OF A NORTH TO NORTHWEST FLOW ALOFT.

THEREFORE EXPECT A COLD FRONTAL PASSAGE EVERY COUPLE OF DAYS AS WEAK
SHORT WAVE ENERGY SLIDES SOUTHEAST THROUGH THE REGION. TEMPERATURES
WILL THEREFORE REMAIN BELOW...TO WELL BELOW NORMAL INTO NEXT
WEEKEND. WENT FAIRLY CLOSE TO THE LOWEST 00Z GFS ENSEMBLE NUMBERS
FOR TEMPERATURES...WHICH IS RATHER CLOSE TO THE 12Z MEX NUMBERS.

THE MIDDLE AND UPPER LEVEL FLOW WILL HELP SUPPORT A BAROCLINIC ZONE
SOMEWHERE IN THE VICINITY. WITH PASSING SHORT WAVE ENERGY...ENOUGH
LIFT AND MOISTURE MAY BE PRESENT FOR LIGHT PRECIPITATION NEAR THIS
ZONE FOR MUCH OF NEXT WEEK. NO REAL SIGNALS HERE ON WHEN AND WHERE
THE BEST LIFT WILL OCCUR. MODELS HAVE CONVERGED SOMEWHAT ON A
TUESDAY/TUESDAY NIGHT TIMEFRAME...SO HAVE INTRODUCED SLIGHT CHANCE
POPS THEN. SILENT 20 POPS WERE THEN CARRIED FOR MUCH OF THE EXTENDED
PERIOD.

SCHAUMANN

&&

.AVIATION...

FOR THE 06Z TAFS...STILL A FEW MODERATE SNOW BANDS EXTENDING BACK
INTO EAST CENTRAL KANSAS AND MAY AFFECT THE KSGF SITE BUT SHOULD
REMAIN NORTH OF THE KJLN SITE.  HAVE KEPT A TEMPO GROUP IN FOR A
COUPLE HOURS FOLLOWING 06Z TO ACCOUNT FOR THIS WITH A
CEILING/VISIBILITY DROPPING INTO THE MVFR RANGE.  REST OF FORECAST
SHOULD REMAIN VFR WITH ANOTHER FRONT MOVING INTO THE AREA FROM THE
NORTH BY MIDDAY SUNDAY.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Feb 4, 12:50 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CST SUN FEB 4 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 AM CST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  AREAS OF LIGHT SNOW WILL CONTINUE ACROSS PORTIONS OF THE MISSOURI
  OZARKS OVERNIGHT. ACCUMULATIONS WILL GENERALLY BE NEAR ONE HALF
  INCH OR LESS WITH LOCALIZED HEAVIER ACCUMULATIONS OF ONE TO TWO
  INCHES ACROSS SOUTH CENTRAL MISSOURI. THE LIGHT SNOW WILL CAUSE
  SLICK SPOTS ON AREA HIGHWAYS AND ESPECIALLY ON UNTREATED AND
  SECONDARY ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  WIND CHILLS OF AROUND ZERO TO TEN BELOW ZERO ARE EXPECTED ACROSS
  MOST OF THE OUTLOOK AREA SUNDAY NIGHT INTO MONDAY MORNING...AND
  AGAIN MONDAY NIGHT INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/FOSTER

In the hours before

Local storm report, Feb 3, 11:59 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 PM CST SAT FEB 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             LAMAR                   37.49N 94.28W
02/03/2007  E0.4 INCH        BARTON             MO   LAW ENFORCEMENT

1100 PM     SNOW             CARTHAGE                37.18N 94.31W
02/03/2007  E0.3 INCH        JASPER             MO   LAW ENFORCEMENT

1100 PM     SNOW             MOUNT VERNON            37.10N 93.82W
02/03/2007  E0.3 INCH        LAWRENCE           MO   LAW ENFORCEMENT

1100 PM     SNOW             GREENFIELD              37.42N 93.84W
02/03/2007  E1.5 INCH        DADE               MO   LAW ENFORCEMENT

1100 PM     SNOW             STOCKTON                37.70N 93.80W
02/03/2007  E0.5 INCH        CEDAR              MO   LAW ENFORCEMENT

1100 PM     SNOW             GALENA                  36.81N 93.47W
02/03/2007  E0.8 INCH        STONE              MO   LAW ENFORCEMENT

            ROADS SLICK IN SPOTS

1100 PM     SNOW             FORSYTH                 36.68N 93.12W
02/03/2007  E0.8 INCH        TANEY              MO   LAW ENFORCEMENT

            ROADS SLICK AND SNOW COVERED

1100 PM     SNOW             SPARTA                  37.00N 93.08W
02/03/2007  E1.0 INCH        CHRISTIAN          MO   LAW ENFORCEMENT

1100 PM     SNOW             OZARK                   37.02N 93.21W
02/03/2007  E0.3 INCH        CHRISTIAN          MO   LAW ENFORCEMENT

1100 PM     SNOW             BOLIVAR                 37.61N 93.41W
02/03/2007  E0.3 INCH        POLK               MO   LAW ENFORCEMENT

1100 PM     SNOW             BUFFALO                 37.64N 93.09W
02/03/2007  E0.3 INCH        DALLAS             MO   LAW ENFORCEMENT

1100 PM     SNOW             LEBANON                 37.68N 92.66W
02/03/2007  E0.5 INCH        LACLEDE            MO   LAW ENFORCEMENT

1100 PM     SNOW             MARSHFIELD              37.34N 92.91W
02/03/2007  E2.5 INCH        WEBSTER            MO   LAW ENFORCEMENT

            STILL SNOWING

1100 PM     SNOW             MANSFIELD               37.11N 92.58W
02/03/2007  E0.5 INCH        WRIGHT             MO   LAW ENFORCEMENT

1100 PM     SNOW             GROVESPRING             37.40N 92.61W
02/03/2007  E2.0 INCH        WRIGHT             MO   LAW ENFORCEMENT

1100 PM     SNOW             AVA                     36.95N 92.66W
02/03/2007  E0.5 INCH        DOUGLAS            MO   LAW ENFORCEMENT

            STILL SNOWING FAIRLY HARD

1100 PM     SNOW             BRIXEY                  36.75N 92.40W
02/03/2007  E1.5 INCH        OZARK              MO   LAW ENFORCEMENT

1100 PM     SNOW             GAINESVILLE             36.60N 92.43W
02/03/2007  E0.5 INCH        OZARK              MO   LAW ENFORCEMENT

            HIGHWAY 160 SNOW COVERED AND VERY SLICK. OFFICER REPORTS
            VISIBILITY DOWN TO ABOUT 50 YARDS IN HEAVY SNOW.

1100 PM     SNOW             SALEM                   37.65N 91.54W
02/03/2007  E1.0 INCH        DENT               MO   LAW ENFORCEMENT

1100 PM     SNOW             WEST PLAINS             36.73N 91.85W
02/03/2007  E0.8 INCH        HOWELL             MO   LAW ENFORCEMENT

            SNOW COVERED ROADS.

1100 PM     SNOW             WILLOW SPRINGS          36.99N 91.97W
02/03/2007  E0.8 INCH        HOWELL             MO   LAW ENFORCEMENT

            ROADS SNOW COVERED

1100 PM     SNOW             HOUSTON                 37.33N 91.96W
02/03/2007  E0.5 INCH        TEXAS              MO   LAW ENFORCEMENT

            SNOW COVERED

1100 PM     SNOW             EMINENCE                37.15N 91.36W
02/03/2007  E0.5 INCH        SHANNON            MO   LAW ENFORCEMENT

1100 PM     SNOW             ALTON                   36.69N 91.40W
02/03/2007  E0.5 INCH        OREGON             MO   LAW ENFORCEMENT

            ROADS SLICK

&&
ALL REPORTS GATHERED BETWEEN 1100 PM AND MIDNIGHT CST.

IZZI

Nearby

Snow Advisories in Missouri, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.